Advertisement

What should I know about tipranavir and bleeding?

If you are taking the HIV drug tipranavir (Aptivus) along with another drug called ritonavir (Norvir), you should know that you may develop bleeding in the brain. This can be extremely dangerous and even life threatening.

If you are prone to bleeding or have a condition that prevents proper clotting, tell your doctor before taking tipranavir. To minimize your risks, also let your doctor know if you've had surgery recently (including dental surgery) or any type of accident. Let your doctor know if you're taking any blood-thinning drugs, including aspirin.

If you need emergency treatment, let your caregivers know that you are taking tipranavir. Call your doctor right away if you develop any unusual bleeding or bruising while on this drug.

Continue Learning about Anti-HIV Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.